Alert archive / Arizona / High Wind Warnings in 2019
High Wind Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this high wind warning at Apr 9, 2019, 3:31 AM MST for 4 counties in Arizona. It took effect at Apr 10, 2019, 9:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 3:31 AM MST (10:31 UTC)
- In effect from
- Apr 10, 2019, 9:00 AM MST
- Expired
- Apr 10, 2019, 2:21 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4499 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS75 KTWC 091031 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 331 AM MST Tue Apr 9 2019 AZZ509-092300- /O.UPG.KTWC.HW.A.0001.190410T1800Z-190411T0200Z/ /O.NEW.KTWC.HW.W.0001.190410T1800Z-190411T0200Z/ Upper Gila River Valley- Including the cities of Clifton and Safford 331 AM MST Tue Apr 9 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a High Wind Warning, which is in effect from 11 AM to 7 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds developing this afternoon and continuing into Thursday. However, the strongest wind speeds should occur late Wednesday morning into Wednesday evening. * WINDS...West to northwest 35 to 45 mph with gusts approaching 60 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected with sustained winds of at least 40 mph...or gusts of 58 mph or higher. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. High winds can topple trees...blow weakened roofs off houses...and down power lines. Use extreme caution when driving and expect areas of blowing dust which may reduce visibilities greatly. Listen to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. && $$ AZZ510-092300- /O.NEW.KTWC.HW.W.0001.190410T1800Z-190411T0200Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 331 AM MST Tue Apr 9 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a High Wind Warning, which is in effect from 11 AM to 7 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds developing this afternoon and continuing into Thursday. However, the strongest wind speeds should occur late Wednesday morning into Wednesday evening. * WINDS...West to northwest 40 to 50 mph with gusts of 60 to 70 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected with sustained winds of at least 45 mph...or gusts of 65 mph or higher. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. High winds can topple trees...blow weakened roofs off houses...and down power lines. Use extreme caution when driving and expect areas of blowing dust which may reduce visibilities greatly. Listen to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. && $$ AZZ508-511-512-092300- /O.UPG.KTWC.HW.A.0001.190410T1800Z-190411T0200Z/ /O.NEW.KTWC.WI.Y.0004.190410T1800Z-190411T0200Z/ Eastern Cochise County below 5000 feet- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Willcox, Mount Graham, and Chiricahua NM 331 AM MST Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds developing this afternoon and continuing into Thursday. However, the strongest speeds should occur late Wednesday morning into Wednesday evening. * WINDS...West to northwest 25 to 40 mph with gusts of 45 to 60 mph. The highest speeds will occur across the mountains. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ507-092300- /O.NEW.KTWC.WI.Y.0004.190410T1800Z-190411T0200Z/ Upper San Pedro River Valley- Including the cities of Sierra Vista and Benson 331 AM MST Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds developing this afternoon and continuing into Thursday. However, the strongest speeds should occur late Wednesday morning into Wednesday evening. * WINDS...West to northwest 25 to 35 mph with gusts near 50 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
515 WWUS75 KTWC 092150 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 250 PM MST Tue Apr 9 2019 AZZ511-512-101100- /O.UPG.KTWC.WI.Y.0004.190410T1800Z-190411T0200Z/ /O.NEW.KTWC.WI.Y.0005.190410T1100Z-190410T1600Z/ /O.EXB.KTWC.HW.W.0001.190410T1600Z-190411T0200Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Mount Graham and Chiricahua NM 250 PM MST Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 AM MST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a High Wind Warning, which is in effect from 9 AM to 7 PM MST Wednesday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 4 AM to 9 AM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into Wednesday, with the strongest speeds late tonight into Wednesday evening. * WINDS...West to northwest 35 to 45 mph with gusts to near 60 mph. The highest speeds will occur across the exposed mountain locations. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected with sustained winds of at least 40 mph...or gusts of 58 mph or higher. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. High winds can topple trees...blow weakened roofs off houses...and down power lines. Use extreme caution when driving and expect areas of blowing dust which may reduce visibilities greatly. Stay tuned to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ509-510-101100- /O.NEW.KTWC.WI.Y.0005.190410T1100Z-190410T1600Z/ /O.EXT.KTWC.HW.W.0001.190410T1600Z-190411T0200Z/ Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Including the cities of Clifton, Safford, and Hannagan Meadow 250 PM MST Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 AM MST WEDNESDAY... ...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 4 AM to 9 AM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into Thursday, with the strongest wind speeds late tonight into Wednesday evening. * WINDS...West to northwest 35 to 45 mph with gusts approaching 60 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected with sustained winds of at least 40 mph...or gusts of 58 mph or higher. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. High winds can topple trees...blow weakened roofs off houses...and down power lines. Use extreme caution when driving and expect areas of blowing dust which may reduce visibilities greatly. Listen to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ513-101100- /O.EXB.KTWC.WI.Y.0004.190410T1100Z-190411T0200Z/ Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Bisbee, Canelo Hills, and Madera Canyon 250 PM MST Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 4 AM to 7 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into Thursday, with the strongest speeds late tonight into Wednesday evening. * WINDS...West to northwest 25 to 35 mph with gusts near 50 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ503-504-506-514-101100- /O.EXB.KTWC.WI.Y.0004.190410T1600Z-190411T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Southeast Pinal County-Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Mammoth, Oracle, Mount Lemmon, and Summerhaven 250 PM MST Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 9 AM to 7 PM MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into Thursday. The strongest speeds should occur Wednesday morning into Wednesday evening. * WINDS...West to northwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ507-508-101100- /O.EXT.KTWC.WI.Y.0004.190410T1100Z-190411T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Including the cities of Sierra Vista, Benson, and Willcox 250 PM MST Tue Apr 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM MST WEDNESDAY... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into Thursday, with the strongest speeds late tonight into Wednesday evening. * WINDS...West to northwest 25 to 35 mph with gusts near 50 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
170 WWUS75 KTWC 100950 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 250 AM MST Wed Apr 10 2019 AZZ509>512-110000- /O.CON.KTWC.HW.W.0001.190410T1600Z-190411T0200Z/ /O.CON.KTWC.WI.Y.0005.190410T1100Z-190410T1600Z/ Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Clifton, Safford, Hannagan Meadow, Mount Graham, and Chiricahua NM 250 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into this evening, with the strongest wind speeds this morning into this evening. * WINDS...West to northwest 30 to 45 mph with gusts approaching 60 mph. The highest speeds will occur across the exposed mountain locations. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected with sustained winds of at least 40 mph...or gusts of 58 mph or higher. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. High winds can topple trees...blow weakened roofs off houses...and down power lines. Use extreme caution when driving and expect areas of blowing dust which may reduce visibilities greatly. Listen to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ507-508-513-110000- /O.CON.KTWC.WI.Y.0004.190410T1100Z-190411T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Bisbee, Canelo Hills, and Madera Canyon 250 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into this evening, with the strongest speeds this morning into this evening. * WINDS...West to northwest 25 to 35 mph with gusts near 50 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ503-504-506-514-110000- /O.CON.KTWC.WI.Y.0004.190410T1600Z-190411T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Southeast Pinal County-Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Mammoth, Oracle, Mount Lemmon, and Summerhaven 250 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into this evening. The strongest speeds should occur this morning into this evening. * WINDS...West to northwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
894 WWUS75 KTWC 101626 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 926 AM MST Wed Apr 10 2019 AZZ509>512-110200- /O.EXP.KTWC.WI.Y.0005.000000T0000Z-190410T1600Z/ /O.CON.KTWC.HW.W.0001.000000T0000Z-190411T0200Z/ Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Clifton, Safford, Hannagan Meadow, Mount Graham, and Chiricahua NM 926 AM MST Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into this evening, with the strongest wind speeds this morning into this evening. * WINDS...West to northwest 30 to 45 mph with gusts approaching 60 mph. The highest speeds will occur across the exposed mountain locations. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. A High Wind Warning means a hazardous high wind event is expected with sustained winds of at least 40 mph...or gusts of 58 mph or higher. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. High winds can topple trees...blow weakened roofs off houses...and down power lines. Use extreme caution when driving and expect areas of blowing dust which may reduce visibilities greatly. Stay tuned to NOAA Weather Radio...commercial radio or television stations...or your cable television provider for the latest on this hazardous High Wind Event. && $$ AZZ503-504-506>508-513-514-110200- /O.CON.KTWC.WI.Y.0004.000000T0000Z-190411T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 926 AM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. * TIMING...Gusty winds continuing into this evening. The strongest speeds should occur this morning into this evening. * WINDS...West to northwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
108 WWUS75 KTWC 102121 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 221 PM MST Wed Apr 10 2019 AZZ509>512-110200- /O.CAN.KTWC.HW.W.0001.000000T0000Z-190411T0200Z/ /O.EXA.KTWC.WI.Y.0004.000000T0000Z-190411T0200Z/ Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Clifton, Safford, Hannagan Meadow, Mount Graham, and Chiricahua NM 221 PM MST Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect until 7 PM MST this evening. The High Wind Warning has been cancelled. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Gusty winds continuing into this evening. * WINDS...West to northwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ503-504-506>508-513-514-110200- /O.CON.KTWC.WI.Y.0004.000000T0000Z-190411T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 221 PM MST Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Gusty winds continuing into this evening. * WINDS...West to northwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 8, 3:03 PM MST, 12 hours 28 minutes earlier.
Area forecast discussion, Apr 8, 3:03 PM MST, 12 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 303 PM MST Mon Apr 8 2019 .SYNOPSIS...Temperatures well above average to start the week with the warmest readings of 2019 so far today and Tuesday. Increasing winds the rest of the week with the strongest winds expected Wednesday. Much cooler Wednesday and Wednesday night. A stronger storm system should bring gusty winds Friday, followed by valley rain and mountain snow late Friday into Saturday. && .DISCUSSION...An unseasonable high amplitude pattern is going to bring some extremes this week. A strong ridge anchored just off the Baja California coast is pushing our temperatures to around 10 to 15 degrees above average today and tomorrow. Tucson hit the first 90 of the year this afternoon, up several degrees compared to yesterday at this time. We have room for several more degrees of heating tomorrow, with middle 90s expected from Tucson westward into the lower deserts (maybe even a touch higher but short of 100). The gradient will start to tighten Tuesday as a strong trough digs into the Great Basin bringing breezy to locally windy southwest to west winds Tuesday afternoon. The strongest winds for our corner of the state should be Wednesday with a High Wind Watch for much of the area east of Tucson. NAEFS mean 700mb zonal wind is showing near record climatological levels with 50 to 60 kts. As we consider pushing the Watch to a Warning east of Tucson, we will likely end up with an advisory in much of the rest of the area. Please see the Fire Weather section below for additional details. Solid cold air advection will drop temperatures 20+ degrees, and the Thursday morning low may touch freezing in a few colder valley locations east and south of Tucson (with best chances in Sulphur Springs Valley in Cochise and southern Graham counties). With strong and broad high pressure upstream over the Eastern Pacific and downstream over the Eastern Seaboard, everything in between will see large scale troughiness. As our Wednesday system lifts into the central and northern Plains, another strong shot of energy straight from British Columbia will have plenty of room to dig all the way into Arizona. The GFS deterministic is starting to catch on but is still further east and north than most perturbations and its ensemble mean. We continue to have higher confidence in other portions of North American ensembles and the more consistent ECMWF with the NBM catching this nicely. That means showers spreading in from the northwest Friday with best chance for valley rain and mountain snow Friday night into Saturday morning. Snow levels around 6500 feet for the best dynamics/moisture couplet timing, with around 3 to 7 inches above 7000 feet. Another chance at a few freezing overnight temperatures east of Tucson over the weekend with temperatures remaining well below average through at least Saturday. && .AVIATION...Valid through 10/00Z. FEW-SCT clouds above 20k ft AGL becoming BKN-OVC clouds above 20k ft AGL by 09/06Z. SFC wind generally less than 12 kts thru 09/17Z, then increasing SFC wind. Aft 09/17Z, SWLY/WLY SFC wind at 12-22 kts and gusts to 20-30 kts, with the strongest wind east of KTUS in the vicinity of KDUG, KALK and KSAD. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions will continue through Thursday, with above normal daytime temperatures into Tuesday. A series of weather systems will then pass north of the area, producing strong and gusty winds Tuesday afternoon through Thursday. The windiest day occurs on Wednesday. Critical fire weather conditions will likely be met on Wednesday and possibly Thursday, especially east of Tucson. As such, a Fire Weather Watch is in effect Wednesday and Thursday for eastern portions of Fire Weather Zone 151 and all of Fire Weather Zone 152. There will then be a chance of valley rain and mountain snow showers starting on Friday and continuing through Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for AZZ151-152. Fire Weather Watch from Thursday morning through Thursday evening for AZZ151-152. High Wind Watch from Wednesday morning through Wednesday evening for AZZ508-509-511-512. && Meyer/Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:31 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 39 hr |
| Apr 9, 3:38 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 39 hr |
| Apr 9, 2:50 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pinal | 18 hr |
Nearby
High Wind Warnings in Arizona, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.